Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 19, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jan 22, 2012, 11:30 PM CST for 11 counties in Kentucky; Spencer County, Indiana. It was in force for 45 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 22, 2012, 11:30 PM CST (05:30 UTC)
- Expired
- Jan 23, 2012, 12:15 AM CST
- In force
- 45 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Spencer County, IN, Caldwell County, KY, Calloway County, KY, Christian County, KY, Daviess County, KY, Henderson County, KY, Hopkins County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Webster County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 22, 11:30 PM CST | TSTM WND DMG | Madisonville, KY | 200 CUSTOMERS WITHOUT POWER. |
| Jan 22, 11:30 PM CST | TSTM WND GST 60 | Dawson Springs, KY | |
| Jan 22, 11:35 PM CST | TSTM WND GST 50 | Sebree, KY | TSTM WIND GUST ESTIMATED BETWEEN 45 AND 50 MPH. |
| Jan 22, 11:40 PM CST | TSTM WND DMG | 4 N Calhoun, KY | SEVERAL MOBILE HOMES DESTROYED AND MANY TREES BLOWN OVER ALONG A 6 TO 7 MILE SWATH ACROSS THE COUNTY. ONE MOBILE HOME WAS LEFT IN THE MIDDLE OF BROOKS SCHOOLHOUSE ROAD 4 MILES NORTH OF CALHOUN. SIX POWER POLES WERE BLOWN OVER 6 MILES NORTH OF CALHOUN. |
| Jan 22, 11:40 PM CST | TSTM WND GST 47 | 4 Sw Madisonville, KY | |
| Jan 22, 11:42 PM CST | TSTM WND DMG | 5 N Calhoun, KY | 1 BARN DESTROYED IN NORTH CENTRAL MCLEAN COUNTY LESS THAN 1 MILE FROM THE MCLEAN-DAVIESS COUNTY LINE. |
| Jan 22, 11:44 PM CST | TSTM WND GST 50 | Gracey, KY | |
| Jan 22, 11:45 PM CST | TSTM WND DMG | 4 Ne Calhoun, KY | 1 MOBILE HOME DESTROYED ON THE WEST SIDE OF HIGHWAY 81 NORTHEAST OF CALHOUN. |
| Jan 22, 11:45 PM CST | TSTM WND GST 53 | Madisonville, KY | |
| Jan 22, 11:50 PM CST | TSTM WND GST 53 | 5 Nw Calhoun, KY | |
| Jan 22, 11:55 PM CST | TSTM WND GST 63 | 6 N Hopkinsville, KY | |
| Jan 22, 11:57 PM CST | TSTM WND GST 51 | Owensboro, KY | MEASURED AT COUNTY AIRPORT. |
| Jan 23, 12:01 AM CST | TSTM WND DMG | 5 W Utica, KY | HOUSE RECEIVED MAJOR DAMAGE...ONE OR MORE BARNS DESTROYED. TREES DOWN ALONG HIGHWAY 81. |
| Jan 23, 12:01 AM CST | TSTM WND DMG | Sebree, KY | OVER 1000 ELECTRICAL CUSTOMERS WITHOUT POWER IN THE COMMUNITIES OF SEBREE...POOLE AND SLAUGHTERS. |
| Jan 23, 12:05 AM CST | TSTM WND DMG | Owensboro, KY | ...LATE REPORT...MOBILE HOME RECEIVED EXTENSIVE DAMAGE ALONG OLD STATE ROAD. |
| Jan 23, 12:14 AM CST | TSTM WND DMG | 1 W Lewisport, KY | BARN BLOWN AWAY ALONG HWY 334 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 22, 7:28 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
557
WUUS53 KPAH 230530
SVRPAH
INC147-KYC033-035-047-059-101-107-149-177-219-221-233-230615-
/O.NEW.KPAH.SV.W.0019.120123T0530Z-120123T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1130 PM CST SUN JAN 22 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SPENCER COUNTY IN SOUTHWEST INDIANA...
SOUTHEASTERN CALDWELL COUNTY IN WESTERN KENTUCKY...
SOUTHEASTERN CALLOWAY COUNTY IN WESTERN KENTUCKY...
CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
DAVIESS COUNTY IN NORTHWEST KENTUCKY...
EASTERN HENDERSON COUNTY IN NORTHWEST KENTUCKY...
HOPKINS COUNTY IN NORTHWEST KENTUCKY...
MCLEAN COUNTY IN NORTHWEST KENTUCKY...
MUHLENBERG COUNTY IN SOUTH CENTRAL KENTUCKY...
TODD COUNTY IN SOUTH CENTRAL KENTUCKY...
TRIGG COUNTY IN WESTERN KENTUCKY...
EASTERN WEBSTER COUNTY IN NORTHWEST KENTUCKY...
* UNTIL 1215 AM CST.
* AT 1127 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES SOUTHEAST OF HENDERSON TO 11 MILES WEST OF FORT
CAMPBELL NORTH...AND MOVING NORTHEAST AT 70 MPH. NICKEL SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IN THE WARNED AREA INCLUDE...
HOPKINSVILLE...FORT CAMPBELL NORTH...OAK GROVE...CALHOUN...
OWENSBORO...GREENVILLE...ROCKPORT...CENTRAL CITY...ELKTON...MORTONS
GAP...CROFTON...NORTONVILLE...BEECH GROVE...ST. JOSEPH...STANLEY...
EUREKA...PEMBROKE...GRAHAM...WEIR AND LIVERMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST MONDAY MORNING FOR
SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND WESTERN KENTUCKY.
LAT...LON 3790 8698 3780 8682 3767 8681 3747 8711
3734 8713 3737 8704 3719 8689 3708 8689
3705 8705 3664 8705 3667 8806 3651 8803
3650 8828 3718 8771 3779 8767 3792 8735
3788 8727 3797 8723 3814 8680 3800 8676
TIME...MOT...LOC 0529Z 277DEG 65KT 3780 8743 3667 8761
WIND...HAIL 60MPH 0.88IN
$$2 follow-up statements
701
WWUS53 KPAH 230541
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1141 PM CST SUN JAN 22 2012
KYC033-035-230550-
/O.CAN.KPAH.SV.W.0019.000000T0000Z-120123T0615Z/
CALDWELL KY-CALLOWAY KY-
1141 PM CST SUN JAN 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALLOWAY AND
SOUTHEASTERN CALDWELL COUNTIES IN WESTERN KENTUCKY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3790 8698 3780 8682 3767 8681 3762 8695
3746 8712 3734 8713 3737 8704 3719 8689
3708 8689 3705 8705 3664 8705 3667 8798
3702 8771 3730 8759 3785 8752 3792 8736
3788 8727 3797 8723 3814 8680 3800 8676
TIME...MOT...LOC 0540Z 277DEG 65KT 3777 8717 3664 8737
$$
INC147-KYC047-059-101-107-149-177-219-221-233-230615-
/O.CON.KPAH.SV.W.0019.000000T0000Z-120123T0615Z/
SPENCER IN-MCLEAN KY-MUHLENBERG KY-TODD KY-TRIGG KY-WEBSTER KY-
CHRISTIAN KY-HOPKINS KY-DAVIESS KY-HENDERSON KY-
1141 PM CST SUN JAN 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SPENCER COUNTY IN SOUTHWEST INDIANA...AND EASTERN HENDERSON...
DAVIESS...EASTERN HOPKINS...NORTHEASTERN WEBSTER AND MCLEAN COUNTIES
IN NORTHWEST KENTUCKY...AND CHRISTIAN...TODD AND MUHLENBERG COUNTIES
IN SOUTH CENTRAL KENTUCKY...AND EASTERN TRIGG COUNTY IN WESTERN
KENTUCKY UNTIL 1215 AM CST...
AT 1136 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STANLEY TO FORT CAMPBELL NORTH...MOVING NORTHEAST AT
70 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3790 8698 3780 8682 3767 8681 3762 8695
3746 8712 3734 8713 3737 8704 3719 8689
3708 8689 3705 8705 3664 8705 3667 8798
3702 8771 3730 8759 3785 8752 3792 8736
3788 8727 3797 8723 3814 8680 3800 8676
TIME...MOT...LOC 0540Z 277DEG 65KT 3777 8717 3664 8737
WIND...HAIL 70MPH 0.88IN
$$738
WWUS53 KPAH 230555
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1155 PM CST SUN JAN 22 2012
KYC101-233-230604-
/O.CAN.KPAH.SV.W.0019.000000T0000Z-120123T0615Z/
WEBSTER KY-HENDERSON KY-
1155 PM CST SUN JAN 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HENDERSON AND
NORTHEASTERN WEBSTER COUNTIES IN NORTHWEST KENTUCKY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3790 8698 3780 8682 3770 8685 3767 8681
3762 8695 3746 8712 3734 8713 3737 8704
3719 8689 3708 8689 3705 8705 3664 8705
3666 8782 3749 8730 3774 8734 3778 8727
3780 8731 3797 8723 3814 8680 3800 8676
TIME...MOT...LOC 0554Z 277DEG 65KT 3773 8685 3660 8706
$$
INC147-KYC047-059-107-149-177-219-221-230615-
/O.CON.KPAH.SV.W.0019.000000T0000Z-120123T0615Z/
SPENCER IN-MCLEAN KY-MUHLENBERG KY-TODD KY-TRIGG KY-CHRISTIAN KY-
HOPKINS KY-DAVIESS KY-
1155 PM CST SUN JAN 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SPENCER COUNTY IN SOUTHWEST INDIANA...AND DAVIESS...SOUTHEASTERN
HOPKINS AND EASTERN MCLEAN COUNTIES IN NORTHWEST KENTUCKY...AND
CHRISTIAN...TODD AND MUHLENBERG COUNTIES IN SOUTH CENTRAL KENTUCKY...
AND SOUTHEASTERN TRIGG COUNTY IN WESTERN KENTUCKY UNTIL 1215 AM
CST...
AT 1150 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM JUST SOUTH OF BOONVILLE INDIANA TO JUST SOUTHEAST OF CADIZ
KENTUCKY...MOVING NORTHEAST AT 70 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3790 8698 3780 8682 3770 8685 3767 8681
3762 8695 3746 8712 3734 8713 3737 8704
3719 8689 3708 8689 3705 8705 3664 8705
3666 8782 3749 8730 3774 8734 3778 8727
3780 8731 3797 8723 3814 8680 3800 8676
TIME...MOT...LOC 0554Z 277DEG 65KT 3773 8685 3660 8706
WIND...HAIL 60MPH 0.75IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 4:45 PM CST, 6 hours 45 minutes earlier.
Area forecast discussion, Jan 22, 4:45 PM CST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 445 PM CST SUN JAN 22 2012 A NUMBER OF WEATHER ISSUES TO DEAL WITH OVER THE NEXT 24 HOURS. AREAS OF DENSE FOG WILL CONTINUE TO BE CONCERN UNTIL COLD FRONT SWEEPS THROUGH THE REGION LATER THIS EVENING...AS VERY RICH LOW LVL AIR CONTS TO PUNCH N UP THE MS VALLEY. WILL NOT ISSUE ADVISORY AT THIS TIME BECAUSE AM NOT SEEING WIDESPREAD VSBYS BELOW 1/4...WITH MOST RUNNING FROM 1/2 TO 1 1/2 IN SE MO AND SRN MO. WILL NEED TO MONITOR AS THE SUN GOES DOWN AND 1/4 MI VSBYS MAY BECOME MORE WIDESPREAD. LATE THIS AFTERNOON/EARLY TONIGHT...THINGS REALLY BEGIN TO CHANGE AND GET INTERESTING FROM A SEVERE WEATHER ASPECT OUT JUST TO OUR WEST. THE AS A VIGOROUS STORM SYSTEM BEGINS TO LIFT NORTHEAST OUT OF THE CENTRAL PLAINS...AND THE DYNAMICS WITH THIS SYSTEM BEGIN TO COME TOGETHER LATE .THE THREAT FOR SEVERE WEATHER WILL BEGIN THE RAMP UP QUICKLY EARLY TONIGHT AS SFC DEW POINTS SURGE INTO THE 50S...POSSIBLY TO NEAR 60. THIS...ALONG WITH THE UPPER DYNAMICS AND COLD AIR ASSOCIATED WITH THE UPPER LOW...WITH CREATE RAPIDLY LOWERING OF INSTABILITY. THE COMBINATION OF THE WINDS ALOFT AND INSURGENCE OF LOW LEVEL MOISTURE AND SFC PRE FRONTAL TROF MOVING IN FROM THE WEST WILL SET THE STAGE FOR A POTENTIAL WIDESPREAD SEVERE WEATHER OUTBREAK. DAMAGING WINDS WILL BE THE HIGHEST THREAT ALONG THE LINE A BOW SEGMENTS...BUT SFC BASED SUPERCELLS CANNOT BE RULED OUT THAT COULD PRODUCE A FEW TORNADOES AND LARGE HAIL. MAIN TIME FRAME FOR OUR AREA WILL BE FR OM 01 OR 02Z FAR WEST /SE/MO/ TO JUST BEFORE OR AFTER MIDNIGHT FROM PAH EAST. FRONT SHOULD END ALL PRECIP RAPIDLY FROM THE WEST BY MORNING. SHOULD BE A BREAK IN THE PRECIP MON AND TUE WITH TEMPS IN THE 40S AND 50S. HOWEVER...NEXT IN A SERIES OF SRN BRANCH SHORT WAVES WILL ARRIVE MY ABOUT THE MID WEEK TIME FRAME. WILL BRING THE NEXT ROUND OF RAIN. THIS SYSTEM IS NOW EXPECTED TO STAY FAR ENOUGH SOUTH SO THAT WE WOULD GET MAINLY RAIN...AS OPPOSED TO STORMS...IN THE COOL SECTOR NORTH OF THE LOW. && .AVIATION... VERY DIFFICULT FORECAST WITH THIS PACKAGE...MAINLY IN TIMING AND LOCATION OF SURFACE BASED LOW/PRE FRONTAL TROF PRIOR TO AND IN THE VICINITY OF THE THUNDERSTORM ACTIVITY THIS EVENING AND OVERNIGHT. UTILIZING THE NAM-WRF GUIDANCE...VLIFR/IFR CEILING AND IFR/MVFR VISIBILITY CONDITIONS ARE EXPECTED TO DOMINATE THE WFO PAH TAF SITES UP TO AND INCLUDING THE INTRODUCTION OF THUNDERSTORM ACTIVITY THIS EVENING. AT THIS TIME...I HAVE ATTEMPTED TO DETAIL DOWN TO A 2 TO 3 HOUR PERIOD AS TO WHEN TO EXPECT STORMS TO HIT. ANY OF THESE STORMS WILL BE CAPABLE OF SEVERE WIND GUSTS OVER 50 KTS...ONE INCH HAIL AND WE CANNOT RULE OUT A FEW TORNADOES IN THE TAF REGION TONIGHT...ESP KPAH TO KOWB REGIONS. WE APOLOGIZE FOR THE DELAY WITH THIS PRODUCT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MEFFERT
Hazardous weather outlook, Jan 22, 12:16 PM CST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1216 PM CST SUN JAN 22 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-231115- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1216 PM CST SUN JAN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT OVER MOST OF THE REGION. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A VIGOROUS MID LEVEL LOW PRESSURE SYSTEM AND BETWEEN AN ASSOCIATED WARM AND COLD FRONT THIS EVENING INTO THE OVERNIGHT HOURS. RIGHT NOW, IT APPEARS THE MOST LIKELY TIMING OF SEVERE WEATHER WOULD BE FROM AROUND 8 PM TO MIDNIGHT WEST OF THE MISSISSIPPI RIVER AND FAR SOUTHWEST ILLINOIS...THEN EAST OF THE RIVER BETWEEN MIDNIGHT AND 3AM. DAMAGING WIND GUSTS WILL BE THE MAIN THREAT AREA WIDE...BUT ISOLATED TORNADOES WILL ALSO BE POSSIBLE OVER THE EXTREME SOUTHERN SECTIONS MAINLY AT THE ONSET OF THE EVENT. PLEASE REFER TO THE LATEST SPECIAL WEATHER STATEMENT AND WARNINGS FOR MORE DETAILS ON THIS UPCOMING OVERNIGHT EVENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED ACROSS THE ENTIRE REGION THIS EVENING INTO THE EARLY OVERNIGHT HOURS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS THE ENTIRE REGION TONIGHT.
In the hours before
Local storm report, Jan 22, 11:14 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1114 PM CST SUN JAN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM HAIL LYNN GROVE 36.59N 88.44W
01/22/2012 M0.88 INCH CALLOWAY KY EMERGENCY MNGR
NICKLE SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Jan 22, 11:15 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1115 PM CST SUN JAN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG 5 E SMITHLAND 37.14N 88.31W
01/22/2012 LIVINGSTON KY UTILITY COMPANY
POWER OUTAGES REPORTED. APPROXIMATELY 20 CUSTOMERS
AFFECTED.
&&
SMITTYLocal storm report, Jan 22, 11:16 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1116 PM CST SUN JAN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM TSTM WND GST 5 E MURRAY 36.61N 88.23W
01/22/2012 M60 MPH CALLOWAY KY TRAINED SPOTTER
MARBLE SIZE HAIL REPORTED WITH THIS STORM.
&&
SMITTYSpecial weather statement, Jan 22, 11:18 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1118 PM CST SUN JAN 22 2012 INZ081-082-085>088-KYZ008>022-230630- GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-MARSHALL-CALLOWAY- CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN- HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...BENTON...MURRAY...MARION... EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON... MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN... GREENVILLE...ELKTON 1118 PM CST SUN JAN 22 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PORTIONS OF SOUTHWEST INDIANA AND WEST KENTUCKY THROUGH 1215 AM... AT 1115 PM...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR PRINCETON INDIANA TO MURRAY KENTUCKY. INDIVIDUAL STORMS WERE MOVING NORTHEAST AROUND 65 MPH...WITH THE OVERALL LINE MOVING EAST AROUND 30 MPH. SCATTERED STORMS CONTINUED TO DEVELOP OUT AHEAD OF THE MAIN LINE. THE STRONGEST STORMS WITHIN THE ACTIVITY THROUGH 1215 AM WILL BE CAPABLE OF WIND GUSTS 50 TO 60 MPH...AND PEA TO DIME SIZE HAIL AS THE ACTIVITY SPREADS ACROSS THE AREA. THE ENVIRONMENT REMAINS FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...CAPABLE OF LARGER HAIL...WINDS IN EXCESS OF 60 MPH...AND POSSIBLY A BRIEF TORNADO OR TWO. AS A RESULT...A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM FOR EASTERN THIRD OF THE QUAD STATE REGION. BRIEF TORRENTIAL RAINFALL MAY ALSO PRODUCE LOCAL WATER PROBLEMS FOR A SHORT TIME. STAY TUNED FOR LATER STATEMENTS AND WARNINGS VIA NOAA WEATHER RADIO OR LOCAL MEDIA. JP
Local storm report, Jan 22, 11:22 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1122 PM CST SUN JAN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND GST EQUALITY 37.74N 88.34W
01/22/2012 M60 MPH GALLATIN IL PUBLIC
LATE REPORT.
&&
SMITTYLocal storm report, Jan 22, 11:28 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1128 PM CST SUN JAN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM TSTM WND GST EVANSVILLE 37.98N 87.54W
01/22/2012 M48 MPH VANDERBURGH IN ASOS
MEASURED AT THE REGIONAL AIRPORT.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 8:54 PM CST | Areal Flood Advisory | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, McCracken | 4 hr |
| Jan 22, 8:54 PM CST | Severe Thunderstorm Warning | PAH | Fulton | 36 min |
| Jan 22, 9:30 PM CST | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 30 min |
| Jan 22, 10:01 PM CST | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, McCracken | 44 min |
| Jan 22, 10:27 PM CST | Severe Thunderstorm Warning | PAH | Crittenden, Graves, Livingston, Lyon, McCracken, Marshall | 48 min |
| Jan 22, 10:37 PM CST | Tornado Warning | PAH | Calloway, Graves, Marshall | 23 min |
| Jan 22, 10:40 PM CST | Areal Flood Advisory | PAH | Caldwell, Calloway, Christian, Crittenden, Daviess, Henderson and 10 more | 3 hr |
| Jan 22, 10:55 PM CST | Tornado Warning | PAH | Calloway | 35 min |
| Jan 22, 10:57 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Crittenden, Henderson, Hopkins, Lyon and 3 more | 33 min |
| Jan 22, 11:11 PM CST | Severe Thunderstorm Warning | PAH | Henderson, Union | 34 min |
| Jan 22, 11:12 PM CST | Severe Thunderstorm Warning | PAH | Calloway, Marshall | 18 min |
| Jan 23, 12:14 AM CST | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd | 33 min |
| Jan 23, 2:00 PM CST | River Flood Warning | PAH | Muhlenberg | 9 days |
| Jan 22, 10:47 PM CST | Severe Thunderstorm Warning | PAH | Gibson, Posey | 28 min |
| Jan 22, 11:33 PM CST | Severe Thunderstorm Warning | PAH | Pike, Spencer, Warrick | 27 min |
| Jan 23, 10:50 AM CST | River Flood Warning | PAH | Gibson, Posey | 16 days |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.